MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 4986850
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was diagnosed with lumbar canal stenosis; and underwent oblique lumbar interbody fusion at l3-l4.The intervertebral disc space was narrow and there had been load.Intra-op, when the cage was being hammered in, the gripping of the inserter and the inserter knob became loose.So, the cage was removed, and it was found that the threaded part of the cage had been broken.Hence, another cage was opened and was implanted using the same inserter.There was a delay of more than 60 minutes in overall procedure time due to difficulty in removing the cage and then inserting a new one.There were no patient complications reported as a result of this event.

Brand Name
CLYDESDALE PTC SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key10033042
Report Number1030489-2020-00508
Device Sequence Number2614448
Product Code MAX
UDI-Device Identifier00643169190726
UDI-Public00643169190726
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133205
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4986850
Device Lot NumberH5544727
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2020
Initial Report FDA Received Date05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight57